Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Wakefield, VA

August 1, 2012Lunenburg County, Nottoway County, Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 1, 2012, 6:12 PM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 6:12 PM EDT (22:12 UTC)
Expired
Aug 1, 2012, 6:45 PM EDT
In force
33 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:20 PM EDTHAIL 11 Nne Rubermont, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS51 KAKQ 012212
SVRAKQ
VAC111-135-147-012245-
/O.NEW.KAKQ.SV.W.0144.120801T2212Z-120801T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 645 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF VICTORIA...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VICTORIA AROUND 640 PM EDT.
  KENBRIDGE AND LUNENBURG AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
FALLS...ORAL OAKS AND LAFOON CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3683 7807 3693 7833 3716 7827 3707 7807
TIME...MOT...LOC 2212Z 356DEG 8KT 3706 7817
WIND...HAIL 60MPH 1.00IN

$$

LBROWN
1 follow-up statement
336 
WWUS51 KAKQ 012232
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT WED AUG 1 2012

VAC147-012242-
/O.CAN.KAKQ.SV.W.0144.000000T0000Z-120801T2245Z/
PRINCE EDWARD VA-
632 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE EDWARD
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3688 7817 3694 7833 3710 7829 3713 7821
      3707 7808
TIME...MOT...LOC 2232Z 019DEG 4KT 3705 7822

$$

VAC111-135-012245-
/O.CON.KAKQ.SV.W.0144.000000T0000Z-120801T2245Z/
NOTTOWAY VA-LUNENBURG VA-
632 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LUNENBURG AND WEST CENTRAL NOTTOWAY COUNTIES UNTIL 645 PM EDT...

AT 631 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR VICTORIA...MOVING 
SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VICTORIA AND LUNENBURG AROUND 645 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE NUTBUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3688 7817 3694 7833 3710 7829 3713 7821
      3707 7808
TIME...MOT...LOC 2232Z 019DEG 4KT 3705 7822
WIND...HAIL 60MPH 1.00IN

$$

LBROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:11 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 1, 4:11 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT WED AUG 1 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AS
A DISTURBANCE MOVES THROUGH THE REGION. THE PERSISTENT UPPER LEVEL
TROUGH WILL BREAK DOWN AND LIFT NORTHEAST THURSDAY AND
FRIDAY...BRINGING SLIGHTLY HOTTER CONDITIONS AND LOWER CHANCES FOR
PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SFC BOUNDARY SLOWLY WASHING OUT ACROSS THE EASTERN SHORE/SE VA/NE
NC. NEGATIVELY TILTED TROUGH AXIS LOCATED ACROSS EASTERN VA WITH
VORT MAX ROUNDING BASE OF TROUGH ACROSS DELMARVA. BLENDED PRECIP
WATERS STILL AROUND 1.8 INCHES. THE COMBINATION OF THESE FEATURES
HAS ALLOWED FOR ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON ACROSS THE EASTERN ZONES. A FEW OF THESE STORMS WERE ABLE
TO CROSS THE AFOREMENTIONED BOUNDARY CREATING A BRIEF SPIN UP OF A
COUPLE OF WATERSPOUTS. DUE TO WEAK FLOW/WEAK SHEAR...WIDESPREAD
ORGANIZED CONVECTION HAS BEEN LIMITED. WITH THE MAIN ENERGY PUSHING
OFFSHORE...EXPECT ONLY ISOLATED SHOWERS/THUNDERSTORMS THE NEXT FEW
HOURS IN THIS AREA. BEHIND THE FRONT...SFC HIGH PRESSURE HAS HELPED
KEEP SKIES CLEAR/PARTLY CLOUDY ALLOWING TEMPERATURES TO REACH THE
MID/UPPER 80S TO LOW 90S IN SOME AREAS. WHILE LOCATIONS THAT HAVE
BEEN UNDER CLOUD COVER/SHOWERS MUCH OF THE DAY ARE IN THE UPPER
70S/LOW 80S.

SECONDARY SHORTWAVE/VORT MAX LOCATED ACROSS NORTHERN KY AND ROUNDING
THE BASE OF THE TROUGH ATTM HAS INITIATED CONVECTION ACROSS THE
HIGHER TERRAIN IN WV/WESTERN VIRGINIA. SFC BOUNDARY ALSO APPROACHING
THE AREA FROM THE NORTH. COMBINATION OF MID LEVEL DYNAMICS AND LEE
SIDE TROUGHING SHOULD BE ADEQUATE TO KEEP ISOLATED/SCATTERED
SHOWERS/THUNDERSTORMS IN THE GRIDS THE REST OF THE
AFTERNOON/EVENING. THE QUESTION WILL BE HOW MUCH MOISTURE WILL
REMAIN FURTHER WEST. LEE SIDE OF MOUNTAINS DEWPOINTS CURRENTLY
MID/UPPER 60S WITH PRECIP WATERS AROUND 1.5 INCHES. CAPE VALUES
1500-2K J/KG ALSO EXIST ACROSS THIS REGION. AGAIN...DUE TO WEAK
FLOW/SHEAR...THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL.
EXPECT ACTIVITY TO COME TO AN END LATE TONIGHT AS TROUGH AXIS
PUSHES EAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AFTER SEVERAL DAYS OF PERSISTENT EAST COAST UPPER TROUGH...THE
TROUGH WILL FINALLY DEAMPLIFY AND LIFT NORTHEAST THURSDAY. SFC HIGH
PRESSURE WILL BUILD INTO THE OH RIVER VALLEY BRINGING IN DRIER AND
WARMER CONDITIONS. HOWEVER...LEE SIDE TROUGHING THURSDAY INTO
FRIDAY MAY BE FOCUS OF A HIGHER PROBABILITY OF AFTERNOON/EVENING
CONVECTION. IN ADDITION...LIGHT SYNOPTIC FLOW WILL ALLOW FOR THE
POSSIBILITY OF SEA BREEZE INTERACTION/THUNDERSTORMS. TEMPERATURES
WILL REBOUND TO MORE SUMMER LIKE TEMPERATURES WITH DAYTIME
READINGS THURSDAY/FRIDAY GENERALLY UPPER 80S CLOSER TO THE COAST
AND LOW/MID 90S ELSEWHERE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WILL GO WITH A COMBINATION OF THE 12Z ECMWF/GFS FOR THE EXTENDED
PERIOD. HOT/VRY WRM AND HUMID CONDITIONS WILL BE THE RULE ACRS THE
AREA SAT NGT INTO MON...AS SFC HI PRES REMAINS OFF THE MID ATLC CST
RESULTING IN SSW FLO. SLGT TO SML CHCS FOR MAINLY AFTN/EVENG SHOWERS
AND TSTMS EXPECTED SAT NGT INTO SUN NGT...THEN CHC POPS FOR THE
ENTIRE REGION MON AND MON NGT...AS A COLD FRNT PUSHES INTO THE AREA.
BEST CHCS WILL THEN SHIFT INTO SRN/SE PORTIONS OF THE REGION TUE
THRU WED...AS THE FRNTL BNDRY SINKS SE THRU THIS AREA. MIN TEMPS
WILL BE IN THE LWR TO MID 70S SUN AND MON MORNGS...AND IN THE UPR
60S TO LWR 70S TUE AND WED MORNGS. MAX TEMPS WILL BE IN THE UPR 80S
TO LWR 90S SUN AND MON...AND IN THE MID 80S TO NEAR 90 TUE AND WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
OUTSIDE OF MVFR CIGS AND VSBYS FM SCTD SHOWERS OR TSTMS OVR
SBY...ORF AND ECG...EXPECT VFR CONDITIONS THIS AFTN INTO THIS
EVENG. FRNTL BNDRY/TROUGH PRODUCING THIS ACTIVITY WILL SLIDE OFF
THE CST THIS EVENG. THEN...CLR SKY OR SCTD HI CLDS FOR LATER THIS
EVENG INTO THE OVRNGT HRS. MVFR AND ISLTD IFR FOG POSSIBLE LATER
TNGT INTO THU MORNG...ESPLY WHERE RAIN HAS OCCURRED THIS AFTN AND
EVENG. MAINLY VFR CONDITIONS EXPECTED THU INTO SAT...AS HI PRES
BLDS OVR THE AREA THEN SETS UP OFF THE CST.

&&

.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. WEAK LO PRES AREA AND
ASSOC FRNT/TROF PUSHES OFF THE CST TNGT INTO THU...WITH SSW WNDS
LESS THAN 15 KT BECOMING W 10 KT OR LESS. THEN...WITH SFC HI PRES
SETTING UP OFF THE MID ATLC CST...EXPECT SSW WNDS 15 KT OR LESS ACRS
THE WTRS THU AFTN THRU SUN. WAVES 1 TO 3 FT AND SEAS 2 TO 4 FT.

&&

.CLIMATE...
PRELIMINARY DATA FOR JULY AVG TEMPERATURE:

RICHMOND:  82.7 F...2ND WARMEST ON RECORD.
NORFOLK:   82.5 F...6TH WARMEST ON RECORD.
SALISBURY: 82.8 F...WARMEST ON RECORD.

SEE PNSAKQ FOR DETAILS.

&&

.EQUIPMENT...
KDOX RADAR IS DOWN DUE TO A FAILED AZIMUTH MOTOR. PARTS HAVE BEEN
ORDERED. HOWEVER, REPAIRS MAY TAKE SEVERAL DAYS TO COMPLETE. RETURN
TO SERVICE IS NOT KNOWN AT THIS TIME. FURTHER DETAILS WILL BE
PASSED ALONG AS THEY BECOME AVAILABLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...TMG
AVIATION...TMG
MARINE...TMG
CLIMATE...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Aug 1, 5:38 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
538 PM EDT WED AUG 1 2012

MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
084>100-022145-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
538 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ063-070-071-080>083-022145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
538 PM EDT WED AUG 1 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-022145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
538 PM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 12:20 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1220 PM EDT WED AUG 1 2012

NCZ014>017-031-032-VAZ095>098-011700-
CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-NORFOLK/PORTSMOUTH
VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
1220 PM EDT WED AUG 1 2012

...THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST VIRGINIA...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS FROM CAPE HENRY TO SUNBURY...OR
FROM 6 MILES NORTHWEST OF VIRGINIA BEACH TO SUNBURY...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR...
  LYNNHAVEN AROUND 1240 PM EDT...
  SUNBURY AROUND 1245 PM EDT...
  VIRGINIA BEACH AROUND 1255 PM EDT...
  FENTRESS AROUND 100 PM EDT...

EXPECT WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY DOWNPOURS IN THE
PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3625 7652 3646 7685 3694 7617 3692 7608
      3694 7600 3692 7597 3690 7598 3679 7596
      3670 7591 3671 7591 3667 7590 3665 7596
      3662 7598

44
Special weather statement, Aug 1, 1:05 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
105 PM EDT WED AUG 1 2012

MDZ024-025-VAZ099-011730-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-
105 PM EDT WED AUG 1 2012

...THUNDERSTORMS APPROACHING OCEAN CITY...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEWARK TO 6 MILES SOUTHWEST OF
CHINCOTEAGUE...OR FROM 11 MILES SOUTHWEST OF OCEAN CITY TO 6 MILES
SOUTHWEST OF CHINCOTEAGUE...MOVING EAST AT 15 MPH. THE THUNDERSTORMS
WILL BE NEAR...
  OCEAN CITY MUNICIPALITY AROUND 120 PM EDT...

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3819 7515 3811 7517 3798 7527 3787 7534
      3785 7538 3788 7541 3784 7547 3778 7553
      3833 7528 3833 7507

44
Special weather statement, Aug 1, 2:39 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
239 PM EDT WED AUG 1 2012

NCZ030-011915-
BERTIE NC-
239 PM EDT WED AUG 1 2012

...THUNDERSTORM PRODUCING HEAVY RAINFALL ACROSS BERTIE COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEWISTON WOODVILLE...OR ABOUT 6 MILES SOUTH
OF AULANDER...MOVING EAST AT 10 TO 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BURDEN AT 245 PM EDT...REPUBLICAN AT 255 PM EDT...BUENA
VISTA...AND...ASKEWVILLE AT 315 PM EDT.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3608 7724 3623 7718 3621 7682 3589 7693
      3589 7695

44
Local storm report, Aug 1, 3:24 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     WATER SPOUT      1 WNW POULSON           37.88N  75.66W
08/01/2012                   ACCOMACK           VA   911 CALL CENTER

            WATER SPOUT MOVED OVER MARSH AND DISSIPATED

&&

CORRECTED LOCATION...EVENT...REMARKS

EVENT NUMBER AKQ1200619

LALEXAND
Special weather statement, Aug 1, 6:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT WED AUG 1 2012

VAZ066-067-079-012300-
BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA-
607 PM EDT WED AUG 1 2012

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN NOTTOWAY COUNTY...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF VICTORIA...MOVING SOUTH AT
20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MURDOCKS...AND...
VICTORIA AT 615 PM EDT...KENBRIDGE AT 625 PM EDT...ORAL OAKS AT 630
PM EDT...LAFOON CORNER AT 635 PM EDT...BACONS FORK...AND...GILLS
CORNER AT 650 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3686 7789 3684 7829 3712 7823 3714 7814

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:17 AM EDTSpecial Weather StatementAKQCumberland, Goochland, Louisa, Powhatan43 min
Aug 1, 4:14 AM EDTSpecial Weather StatementAKQCity of Suffolk31 min
Aug 1, 5:11 AM EDTSpecial Weather StatementAKQAccomack94 min
Aug 1, 6:40 AM EDTSpecial Marine WarningAKQ35 min
Aug 1, 6:51 AM EDTSpecial Marine WarningAKQ39 min
Aug 1, 11:34 AM EDTTornado WarningAKQAccomack26 min
Aug 1, 12:20 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach40 min
Aug 1, 12:31 PM EDTAreal Flood AdvisoryAKQAccomack59 min
Aug 1, 12:39 PM EDTSpecial Marine WarningAKQ81 min
Aug 1, 12:51 PM EDTAreal Flood AdvisoryAKQCity of Virginia Beach69 min
Aug 1, 1:32 PM EDTSpecial Marine WarningAKQ43 min
Aug 1, 1:56 PM EDTTornado WarningAKQAccomack34 min
Aug 1, 2:01 PM EDTSpecial Marine WarningAKQ44 min
Aug 1, 6:07 PM EDTSpecial Weather StatementAKQLunenburg53 min
Aug 1, 6:49 PM EDTSpecial Weather StatementAKQLunenburg56 min
Aug 1, 7:45 PM EDTSpecial Weather StatementAKQLunenburg45 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.